MAUDE Adverse Event Report: MEIXIN MEDICAL SUZHOU CO., LTD. 31-106 PEANUT SPONGE; GAUZE/SPONGE

MEIXIN MEDICAL SUZHOU CO., LTD. 31-106 PEANUT SPONGE; GAUZE/SPONGE
Model Number 30-106
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause cannot be determined at this time.Corrective action: a replacement product was sent to the customer.A supplier corrective action request (scar) has been sent to the supplier (b)(4) investigation: returned product was not inspected.However, samples of the same product are being evaluated.A supplier corrective action request (scar) is being updated with further information before submitting it as completed.The investigation is incomplete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Shedding the blue xray detectable string during surgery.
 
Additional Manufacturer Narrative
Investigation finding: quality control inspected over the lot number.315 packs were inspected and no issues were found.It was found that the peanut sponges were properly placed on the holder foam as part of the inspection.In process inspection of 125 packs were randomly inspected and all were acceptable of the sponges placed correctly in the holder foam.(b)(4).Root cause: the peanut sponge is supplied to (b)(6) by (b)(4).Therefore, a supplier corrective action request (scar) was issued to (b)(4).The scar response from meixin medical checked the inventory items of the product (lot #ss2103b03) and shedding of the whole product was not found.It was found some products have too long xr string.The over long xr string will be just inside the outer layer of the sponge after the sponge forming, and it may easily come out after subsequent pressing or squeezing when the sponges are filled into the foam block for use.The subsequent inspection workers failed to find the over-hanging of the xr string.The current procedure does not require to inspect this problem.Corrective action: inspect sponges made by each worker to find the workers whose operation is not meeting standard.Correspondingly, retrain the worker and tighten the quality inspection on the manufacturing of products.If any loose sponges are found during the inspecting and packaging process, scrap the product immediately to ensure no nonconforming products are released.Preventive action: teach the intended purpose of the products to the workers to enhance their quality awareness.Verification: randomly inspect the quality of sponges during production to ensure they all meet product requirements and operation methods.The investigation is complete at this time.No further information is available at this time.We will provide follow up report if additional information becomes available.

Brand Name
31-106 PEANUT SPONGE
Common Device Name
GAUZE/SPONGE
Manufacturer (Section D)
MEIXIN MEDICAL SUZHOU CO., LTD.
no. 81 tuncun xi road
tuncun ind. zone
tongli town, wujiang district, suzhou 21521 6
CH  215216
MDR Report Key11636058
Report Number3010452421-2021-00005
Device Sequence Number3697763
Product Code GDY
UDI-Device Identifier00749756024280
UDI-Public00749756024280
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-106
Device Lot Number51849274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1